Thunderstorm Wind, Lemhi
- When
- July 7, 3:28 PM MST
- Where
- Lemhi County, 5.05 mi ESE of North Fork
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.372, -113.904
The Kriley Creek RAWS station reported a wind gust to 63 mph.
On July 7, a strong short wave trough moved northeast and across Lemhi county during the afternoon and evening. Severe thunderstorms were primarily hail producers, but a severe wind gust was also observed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MSO wrote it up.
On July 7, a strong short wave trough moved northeast and across Lemhi county during the afternoon and evening. Severe thunderstorms were primarily hail producers, but a severe wind gust was also observed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before the first event at Jul 7, 1:19 PM MST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
219 PM MDT SAT JUL 7 2007
.DISCUSSION...THE AIR MASS HAS BECOME UNSTABLE WITH STRONG HEATING
THIS AFTERNOON...THE BEST/DEEPEST INSTABILITY EXISTS SOUTH OF A
LINE FROM RIGGINS IDAHO...THROUGH HAMILTON...TO DRUMMOND MONTANA.
A WEAK DISTURBANCE MOVING THROUGH SOUTHERN IDAHO WILL BE PROVIDING
MOISTURE AND DECENT DYNAMICAL LIFT FOR AN AREA ACROSS LEMHI AND
SOUTHERN IDAHO COUNTY OF NORTH-CENTRAL IDAHO...AND SOUTHWEST
MONTANA. SCATTERED THUNDERSTORMS (SOME WITH WETTING RAINS AND
GUSTY WINDS) WILL BE DEVELOPING THROUGH THE REMAINDER OF THE
AFTERNOON AND INTO THE EVENING HOURS. IN ADDITION...WINDS ALOFT
WILL MIX TO THE SURFACE RESULTING IN BREEZY NORTHWEST WINDS
INTO THE EVENING HOURS ACROSS THE SOUTHERN ZONES. AS A RESULT...A
RED FLAG WARNING REMAINS IN EFFECT FOR THE SOUTHERN PORTION OF THE
FORECAST AREA.
SUNDAY THROUGH MONDAY...A SHORT-WAVE TROUGH FEATURE MOVING INTO
WESTERN B.C. SUNDAY WILL TAKE A MORE SOUTHERLY TRACK MONDAY AND
DIP INTO NORTHEAST MONTANA LATER MONDAY. DURING THIS PERIOD...THE
RESIDING RIDGE AMPLIFIES OFF THE WEST COAST RESULTING IN A
NORTHWEST FLOW ALOFT OVER THE NORTHERN ROCKIES REGION. THIS
PATTERN WILL OFFER CONTINUED WARM (THOUGH NOT AS HOT) AND DRIER
CONDITIONS. BREEZY AFTERNOON/EVENING WEST TO NORTHWEST WINDS WILL
ALSO BE FEATURED.
LONG RANGE MODELS CONTINUE NORTHWESTERLY FLOW OVER THE NORTHERN
ROCKIES THROUGH WEDNESDAY. LITTLE IN THE WAY OF MOISTURE WILL BE
PRESENT SO EXPECT A RELATIVELY DRY PERIOD WITH ONLY A FEW MID AND
HIGH LEVEL CLOUDS. WEDNESDAY...ANOTHER RIDGE OF HIGH PRESSURE IS
EXPECTED TO BUILD. ALTHOUGH FORECAST MODELS AGREE ON MOVING THIS
RIDGE OVER THE REGION BY FRIDAY THERE IS STILL SOME UNCERTAINTY ON
HOW STRONG (AND THUS HOW WARM) IT WILL BE. THE POTENTIAL DOES
EXIST FOR RECORD WARM TEMPERATURES TO BE SEEN ACROSS THE REGION
ONCE AGAIN. ADDITIONALLY...SOME MOISTURE IS EXPECTED TO MAKE IT
INTO THE REGION BY THURSDAY AFTERNOON...REINTRODUCING THE
POSSIBILITY OF AFTERNOON CONVECTION FOR LATE IN THE WEEK.
&&
.AVIATION...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING HOURS WITH SOME STORMS CAPABLE OF PRODUCING GUSTY WINDS
AND SMALL HAIL. TERMINALS MOST AFFECTED WILL BE KSMN...KBTM...K3DU.
PLEASE SEE APPROPRIATE TAFS AND TWEBS.
&&
.FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THIS AFTERNOON/EVENING AS THUNDERSTORMS AND BREEZY CONDITIONS
DEVELOP ACROSS FIRE WEATHER ZONES 109...110...111 AND SOUTHERN
PORTION OF FW ZONES 103 AND 108. MANY OF THESE STORMS WILL HAVE
RAINFALL (SOME WETTING RAINS)...BUT IN LIGHT OF THE RECENT HEAT
WAVE RESULTING DRY CONDITIONS...NEW FIRE STARTS WILL BE POSSIBLE
AS LIGHTNING STRIKES CURED/CURING FUELS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR BITTERROOT-
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-EAST LOLO.
ID...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR CLEARWATER/NEZ
PERCE.
&&
SHORT TERM...MSJ
LONG TERM....VIA
AVIATION...DEROSAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 237 AM MDT SAT JUL 7 2007 IDZ005>010-MTZ004>007-043-072200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 237 AM MDT SAT JUL 7 2007 /137 AM PDT SAT JUL 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE AREA. STORMS WILL START OFF ON THE DRY SIDE AND THEN MOISTEN UP. NEW FIRE STARTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES ACROSS THE REGION COULD AGAIN APPROACH RECORD LEVELS THE LATTER HALF OF NEXT WEEK AS THE CURRENT HEAT WAVE REINTENSIFIES OVER THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ001>003-072200- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS- 237 AM MDT SAT JUL 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT VERY WARM CONDITIONS WILL CONTINUE OVER THE AREA TODAY. THOUGH RECORD HIGH TEMPERATURES ARE NOT ANTICIPATED...AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO CLIMB TO BE ABOUT 10 DEGREES ABOVE NORMAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES ACROSS THE REGION COULD AGAIN APPROACH RECORD LEVELS THE LATTER HALF OF NEXT WEEK AS THE CURRENT HEAT WAVE REINTENSIFIES OVER THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Missoula radar (KMSX), 186 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
The Kriley Creek RAWS station reported a wind gust to 63 mph.
USFS lookout on Long Tom Mountain reported penny sized hail.
USFS lookout on Long Tom Mountain reported quarter sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39357, 39348, 39346.